Mar 19, 2010
Hi. I have always been quite thin and Im from a thin family but being pos this obviously causes concern for me. I find it difficult to put on and maintain weight. Im normally around 57 kilos.
I find that sometimes after a coffee (caffeinated) the world falls out my ass. Its a horrible feeling, leaving me empty and hollow. Plus food is not normally absorbed very well and...hey, I get worried.
Should I avoid caffeine? Should I cut out coffee altogther to avoid this happening? Im on Kaletra and Truvada.
Thank you for your work and time.
Response from Dr. Henry
Some people (whether HIV+ or not) are sensitive to caffeine which can cause loose stools (and sometimes frequent urination). I have noticed that taking HIV meds (including Kaletra and Truvada) can further sensitize some patients to those side effects of caffeine. I would try a trial off caffeine for several weeks/months to observe what happens to your gut symptoms. Would also inform your HIV provider so he/she can consider other causes if problem persists or worsens. KH
Vomitting after dose of Atripla
Tenofovir (truvada) and kidney disease - prevention
- How Likely Is It To Get HIV From Sex With A Prostitute?
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Can Chlorine Cause A Vaginal Discharge?
- Can Oral Thrush Cause Burning Sensation?
- Symptoms Of This Std In Men Can Cause Epididymitis And Can Also Spread To The Blood Or Joints
- What Are Vaginal Odor, Dizziness, Headache And Diarrhea Signs Of?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.